Back To Top

D'Youville Students Present at a Regional Math Conference

Buffalo, New York – May 1, 2014 – Two D'Youville students, Amreen Hemraj and Jamal Williams presented at the Mathematical Association of America’s (MAA) Seaway Section Conference on April 26, 2014 held at the State University College at Buffalo.

MAA Seaway section meetings are held semi-annually and attract mathematicians and math educators from New York State, Ontario and Quebec.

Amreen Hemraj is a senior who will pursue a Master’s Degree in Education after she graduates with a BA in Math. She talked about “Real (Complicated, but not Complex) Dynamical Systems”. A dynamical system is a mathematical description of the time dependence of points moving in space. Amreen investigated Sharkovsky's Theorem that states conditions on the possible orders of periodic points of continuous maps of the real line.

Jamal Williams is double majoring in Math and Biology and upon completion of his undergraduate studies is planning to continue his education in graduate school. His talk was titled “An Integral Limit from the American Mathematical Monthly” which was posted in The American Mathematical Monthly, Vol. 113, Number 5. In his presentation, he showed how he solved the problem.

The Mathematical Association of America is a professional society focusing on mathematics accessibility at the undergraduate level. It was founded in 1915 and today includes faculty from universities, colleges, high schools, college students, pure and applied mathematicians, computer scientists, statisticians and others from academia, government, business and industry. It is headquartered in Washington, D.C.

“Amreen and Jamal are dedicated math students, involved in tutoring in the Math Lab, a peer tutoring service of Math Natural Sciences department, according to Dr. Marion Pace Olivieri, department chair. “They both go above and beyond in everything they do.”

Dr. John C. Harris, associate professor of mathematics, was their advisor.



Marketing & Communications Department